MAUDE Adverse Event Report: WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM A. COOK AUSTRALIA, PTY LTD ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G32548
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Death (1802)
Type of Reportable Event Death
Event or Problem Description
According to the initial reporter: "fenestrated systems are supposed to overlap.The device came disconnected over the past few years, patient died in april.One device migrated, not confirmed but initial reporter speculates that distal piece is more likely to have migrated.Customer alleging that disconnecting was a contributing factor.Patient presented to er with belly pain at (medical facility), ct scan performed that observed a rupture, patient was transported to (medical facility), facility tried to repair disconnection, and patient died from complications subsequent to the attempt to repair.Subsequent to repair, patient developed compartment syndrome and patient's family declined to have patient go back to surgery." it was reported that the patient expired.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for evaluation.Three request were made to obtain medical imaging but no imaging were provided.The work order ac963112 was reviewed and appears correct and complete.The graft appears to be manufactured as per the approved by physician order.The device ifu states that the long-term performance of fenestrated endovascular grafts, including the stents placed in fenestrations/scallops, has not yet been established, and all patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Potential adverse events that may occur and/or require intervention include, but are not limited to: endoleak, component migration.Based on the information provided, the root cause of the difficulty reported by the healthcare facility is unknown.It is possible that the separation was due to: insufficient fixation (friction) between the proximal and distal components.Inadequate retention forces.Distal device separation.Patient-related factors.

Brand Name
ZENITH FENESTRATED AAA ENDOVASCULAR GRAFT PROXIMAL BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM A. COOK AUSTRALIA, PTY LTD
95 brandl street
eight mile plains
brisbane QLD 4 113
AS  QLD 4113
MDR Report Key10449963
Report Number9680654-2020-00027
Device Sequence Number3524680
Product Code MIH
UDI-Device Identifier10827002325484
UDI-Public(01)10827002325484(17)181104(10)AC963112
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/04/2018
Device Model NumberG32548
Device Catalogue NumberZFEN-P-2-36-122-R
Device Lot NumberAC963112
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/17/2020
Supplement Date Received by Manufacturer08/17/2020
Initial Report FDA Received Date08/25/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age78 YR